Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Projective surfaces with many skew lines


Author: Slawomir Rams
Journal: Proc. Amer. Math. Soc. 133 (2005), 11-13
MSC (2000): Primary 14J25; Secondary 14J70
Published electronically: August 20, 2004
MathSciNet review: 2085146
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of a smooth surface ${S}_{d}\subset \mathbb{P} _{3}(\mathbb{C} )$ of degree $d$that contains $d \cdot (d-2) + 2$pairwise disjoint lines. In particular, our example shows that the degree in Miyaoka's bound is sharp.


References [Enhancements On Off] (What's this?)

  • 1. W. Barth, I. Nieto: Abelian surfaces of type (1,3) and quartic surfaces with 16 skew lines. J. Alg. Geom. 3 (1994) , 173-222. MR 1257320 (95e:14033)
  • 2. T. Bauer: Quartic surfaces with 16 skew conics. J. Reine. Angew. Math. 464 (1995) , 207-217. MR 1340342 (96j:14024)
  • 3. L. Caporaso, J. Harris, B. Mazur: How many rational points can a curve have? in The Moduli Space of Curves (R. Dijkgraaf, C. Faber, G. van der Geer, eds.), Progress in Math. 129, Birkhäuser Verlag, 1995, pp. 13-31. MR 1363052 (97d:11099)
  • 4. Y. Miyaoka: The Maximal Number of Quotient Singularities on Surfaces with Given Numerical Invariants, Math. Ann. 268 (1984) , 159-171. MR 0744605 (85j:14060)
  • 5. S. Rams: Three-divisible families of skew lines on a smooth projective quintic, Trans. Amer. Math. Soc. 354 (2002), 2359-2367. MR 1885656 (2003b:14064)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J25, 14J70

Retrieve articles in all journals with MSC (2000): 14J25, 14J70


Additional Information

Slawomir Rams
Affiliation: Institute of Mathematics UJ, ul. Reymonta 4, 30-059 Kraków, Poland
Address at time of publication: Mathematisches Institut, FAU Erlangen-Nürnberg, Bismarckstrasse 1 1/2, D-91054 Erlangen, Germany
Email: rams@mi.uni-erlangen.de, rams@im.uj.edu.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07519-7
PII: S 0002-9939(04)07519-7
Keywords: Miyaoka's bound, skew lines
Received by editor(s): April 6, 2002
Received by editor(s) in revised form: August 27, 2003
Published electronically: August 20, 2004
Additional Notes: Partially supported by DFG contract BA 423/8-1 and the Foundation for Polish Science.
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.